6-year-old tries jumping out of window after taking Tamiflu

ALLEN, Texas (WSVN) – A 6-year-old girl was given flu medicine when, parents said, she began hallucinating and attempted to jump out of a window.

Fox 5 reported that the Texas girl’s family, who remained anonymous, said they gave their daughter a dose of Tamiflu to treat the flu. After taking the medicine, the 6-year-old began hallucinating and running out of school.

Parents said their daughter also attempted something that could have severely hurt her.

“The second story window was open, which is in her bedroom,” said her father to Fox 5. “She used her desk to climb up onto it, and she was about to jump out the window when my wife came up and grabbed her.”

According to Tamiflu’s side effects, delusions and hallucinations are possible when taking the medication. The U.S. Food and Drug Administration commented on the medication and said:

“Children and teenagers with the flu may be at a higher risk for seizures, confusion, or abnormal behavior early during their illness. These serious side effects may happen shortly after beginning Tamiflu or may happen in people when the flu is not treated. These serious side effects are not common but may result in accidental injury to the patient. People who take Tamiflu should be watched for signs of unusual behavior and a healthcare provider should be contacted right away if the patient shows any unusual behavior while taking Tamiflu.”

The 6-year-old’s parents hope this warning reaches many other families.

“I don’t think the 16 hours of symptom relief from the flu is worth the possible side effects we went through,” said the girl’s father.

Copyright 2019 Sunbeam Television Corp. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.